MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ5 HI OFF; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ5 HI OFF; HIP FEMORAL STEM
Catalog Number 157011110
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Distress (2329); Discomfort (2330); Ambulation or Postural Difficulties (2544); Unspecified Mental, Emotional or Behavioural Problem (4430); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.E3 initial reporter occupation: lawyer.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Pinnacle metal on metal litigation form received.Litigation alleges pain in hip, metallosis, elevated levels of cobalt and chromium, soft tissue damage, a corrective surgery to remove the defective product and other painful injuries.Doi: (b)(6) 2011.Dor: unknown.Affected side: unknown side of hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Added: d10 concomitant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Updated event description: patient was revised due to degenerative pain, soreness, difficulty walking, and significantly elevated cobalt and chromium levels with a large pseudotumor and abductor and soft tissue compromise including necrosis.Doi: (b)(6) 2011.Dor: (b)(6) 2022.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: a1,a2,a4,b3, b5, b6, b7, h4, h6 health effect clinical code and medical device problem code.Corrected: d1, d2a.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received and states that: in addition to what was previously alleged.Litigation alleges soreness, difficulty walking, pseudotumor, abductor and soft tissue compromise and necrosis.It was also reported that the patient experienced mental anguish, discomfort, emotional distress and limited adl.After review of medical records the patient was revised to address hip pain, elevated metal ion, large pseudotumor, edema, abductor and soft tissue compromise, metallosis and adverse tissue reaction.Operative note reported large amount of clear slightly green stain fluid consistent with a pseudotumor, trochanter was essentially bald, necrotic material present, posterior capsular scar present.The cup was noted to be slightly vertical and corrosion at the taper.Debrided some anterior capsule and some osteophyte on the anterior column.Doi: (b)(6) 2011; dor: (b)(6) 2022 ; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary no device associated with this report was received for examination.Product description: - summit por taper sz5 hi off product code: - 157011110 lot no: - e64c41 quantity of manufactured: - 10 date of manufacturing: - nov-2010 expiry date: - nov-2020.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot product description: - summit por taper sz5 hi off product code: - 157011110 lot no: - e64c41 quantity of manufactured: - 10 date of manufacturing: - nov-2010 expiry date: - nov-2020.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, b6, b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were reviewed by a clinician.Patient received a right depuy pinnacle/trilock cop tha via anterior approach on (b)(6) 2018.The procedure was completed without complications.No further information was provided.(b)(4) was created to capture right hip surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : b7.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b7 and d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: pinnacle metal on metal litigation form received.Litigation alleges pain in hip, metallosis, elevated levels of cobalt and chromium, soft tissue damage, a corrective surgery to remove the defective product and other painful injuries.The product was not returned to depuy synthes, however photos were provided for review.See attachment "photos retrieved from disc".The x-ray investigation revealed nothing indicative of a device non-conformance.No defects on the summit por taper sz5 hi off that could have contributed to the reported event was observed.A manufacturing record evaluation was performed for the finished device, and no non-conformances / manufacturing irregularities related to the malfunction were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the summit por taper sz5 hi off would have not contributed to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device e64c41 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review- a manufacturing record evaluation was performed for the finished device e64c41 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Recaptured codes on h6.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: d6b.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SUMMIT POR TAPER SZ5 HI OFF
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20086002
Report Number1818910-2024-18225
Device Sequence Number7580790
Product Code LPH
UDI-Device Identifier10603295060062
UDI-Public(01)10603295060062(17)201126(10)E64C41
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2020
Device Catalogue Number157011110
Device Lot NumberE64C41
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/02/2024
10/09/2024
05/06/2025
05/21/2025
07/10/2025
08/07/2025
09/25/2025
11/05/2025
11/18/2025
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/03/2024
10/15/2024
05/15/2025
05/22/2025
07/18/2025
08/19/2025
09/29/2025
11/13/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +1.5.; PINN CAN BONE SCREW 6.5MMX30MM.; PINNACLE MTL INS NEUT36IDX54OD.; PINNACLE SECTOR II CUP 54MM.; UNKNOWN HIP ACETABULAR CUP.; UNKNOWN HIP ACETABULAR LINERS.; UNKNOWN HIP FEMORAL HEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight84 KG
Patient RaceWhite